# SDR QMLA2016100816115

- Difficulty date: October 8, 2016
- Submitted: October 10, 2016
- Operation: Air carrier
- Aircraft: N382AM
- Make and model: Urocop EC 130 B4
- Aircraft serial: 7029
- Aircraft time: 2,488 hours, 7,572 cycles
- System (JASC): 2300 · Communications System
- Part: Antenna
- Condition: Shorted
- Location: Medical Radio
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PILOTE SMELLED AN ELECTRICAL BURNING ODOR IN THE COCKPIT.  NO VISABLE SMOKE.  THE ODOR SEEMED TO ORIGINATE WHEN TRANSMITTING ON THE MEDICAL RADIO INSTALLED IN THE AIRCRAFT. MECHANIC STATED THERE WAS NO EVIDENCE OF A BURNING ODOR IN THE COCKPIT. MECHANIC TRANSMITTED ON THE RADIO, A STRONG BURNING ODOR WAS NOTICED.  TURNED OFF ALL ELECTRICAL POWER IMMEDIATELY AND SEARCHED FOR THE ORIGIN OF THE ODOR.  FOUND THAT THE ANTENNA FOR THE RADIO, WHICH IS LOCATED ON THE FORWARD CENTER BELLY PANEL, HAD BURN MARKS AROUND THE BASE WHERE IT ATTACHED TO THE PANEL. THE CAUSE OF THE ODOR HAS BEEN DETERMINED TO BE A SHORT IN THE ANTENNA, WHICH WAS ACTUALLY BURNING THE BELLY PANEL. THE PANEL IS BEING SCHEDULED TO BE REPAIRED.
